Sep 16, 2012
my son has been told he has heptaitus c due to a blood transfusion in the late 1980's. he's started treatment this month but I understand in some case it might not work and that its a really hard treatment to go through and we wondered how we can be of help to him as far as the treatment goes. Should he be on a special eating plan, exercise, etc. thank you
Response from Dr. McGovern
My two main messages are this:
1. Yes the current treatment for HCV is difficult. The list of side effects is long and everyone's reaction is individual. But common side effects include severe tiredness, low mood, low appetite, and weight loss. I do find that those who exercise through treatment seem to do better than those who don't.
2. If the treatment doesn't work or if your son cannot tolerate treatment, there will be new treatments eventually for HCV which will not include interferon, which causes most of the problems...
Risks of transmission when vaccination series not finished
HEP C & HIV Infection
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- How Does Hydrogen Peroxide Cure Vaginal Infections?
- Can Hiv Infection Cause High Blood Pressure?
- Can You Infect Someone With HIV Days After You Are Infected?
- CMIA Method For HIV Window Period
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.